Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 39, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 24, 2010, 7:26 PM CDT for 4 counties in Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2010, 7:26 PM CDT (00:26 UTC)
- Expired
- May 24, 2010, 8:30 PM CDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 12:21 PM CDT | Tornado Watch | SPC | 9 hr |
| May 24, 2:33 PM CDT | Tornado Watch | SPC | 5 hr |
| May 24, 7:17 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2655 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 5.0
- Supercell composite
- 26.3
The text
As transmitted, in the capitals the NWS used until 2016.
384 WUUS53 KLBF 250026 SVRLBF NEC017-031-103-149-250130- /O.NEW.KLBF.SV.W.0039.100525T0026Z-100525T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 726 PM CDT MON MAY 24 2010 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN NORTH CENTRAL NEBRASKA... EASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA... ROCK COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 830 PM CDT * AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF SPARKS TO ELSMERE...AND MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... AINSWORTH...SPRINGVIEW...BASSETT...LONG LAKE STATE WILDLIFE MANAGEMENT AREA...JOHNSTOWN...NORTH RIVER TRAIL...WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA...BOBCAT STATE WILDLIFE MANAGEMENT AREA... KELLER PARK STATE RECREATION AREA...THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA...LONG PINE...BURTON...ROSE...TWIN LAKES STATE WILDLIFE MANAGEMENT AREA...MILLS...NEWPORT...PONY LAKE...HIGHWAY 12 MILE MARKER 40...HIGHWAY 7 MILE MARKER 40 AND HIGHWAY 7 MILE MARKER 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4296 9929 4210 9926 4212 10045 4298 10035 TIME...MOT...LOC 0026Z 271DEG 44KT 4295 10007 4212 10016 WIND...HAIL 60MPH 1.00IN $$ POWER
2 follow-up statements
573 WWUS53 KLBF 250055 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 755 PM CDT MON MAY 24 2010 NEC031-250105- /O.CAN.KLBF.SV.W.0039.000000T0000Z-100525T0130Z/ CHERRY NE- 755 PM CDT MON MAY 24 2010 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHERRY COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. LAT...LON 4297 10018 4296 9929 4210 9926 4212 10015 TIME...MOT...LOC 0055Z 271DEG 44KT 4294 9958 4211 9968 $$ NEC017-103-149-250130- /O.CON.KLBF.SV.W.0039.000000T0000Z-100525T0130Z/ ROCK NE-BROWN NE-KEYA PAHA NE- 755 PM CDT MON MAY 24 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KEYA PAHA... BROWN AND ROCK COUNTIES UNTIL 830 PM CDT... AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF BURTON TO 13 MILES NORTH OF BREWSTER...MOVING EAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... BASSETT...ROSE...TWIN LAKES STATE WILDLIFE MANAGEMENT AREA... MILLS...NEWPORT...PONY LAKE...HIGHWAY 183 MILE MARKER 170...HIGHWAY 183 MILE MARKER 150...HIGHWAY 137 MILE MARKER 20 AND HIGHWAY 137 MILE MARKER 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4297 10018 4296 9929 4210 9926 4212 10015 TIME...MOT...LOC 0055Z 271DEG 44KT 4294 9958 4211 9968 WIND...HAIL 60MPH 1.00IN $$ POWER
344 WWUS53 KLBF 250130 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 830 PM CDT MON MAY 24 2010 NEC017-103-149-250140- /O.EXP.KLBF.SV.W.0039.000000T0000Z-100525T0130Z/ ROCK NE-BROWN NE-KEYA PAHA NE- 830 PM CDT MON MAY 24 2010 ...THE SEVERE THUNDERSTORM WARNING FOR KEYA PAHA...BROWN AND ROCK COUNTIES HAS EXPIRED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4297 10018 4296 9929 4210 9926 4212 10015 TIME...MOT...LOC 0130Z 271DEG 44KT 4293 9900 4210 9910 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:45 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, May 24, 2:45 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 245 PM CDT MON MAY 24 2010 ...SEVERE WEATHER OUTBREAK HAS BEGUN ACROSS WRN AND NCTRL NEBR THIS AFTN... .DISCUSSION... LATE AFTN AND TONIGHT... CLOSED UPPER LOW LIFTING INTO SRN WYOMING HAS CAUSED HEIGHT FALLS TO THE EAST ACROSS THE CNTRL HIGH PLAINS. VERY MOIST FLOW HAS PUSHED AS FAR WEST AS THE NEBR/WY BORDER WITH COLD FRONT POISED TO ADVANCE INTO WRN PNHDL THE NEXT FEW HOURS. CURRENT FOCUS FOR STORMS IS ALONG INVERTED SFC TROUGH AXIS IN WRN PNHDL INTO SWRN SD. ANOTHER STRONG FOCUS AREA IS ALONG A DRYLINE IN NERN CO. WEAK DISTURBANCES IN MOIST AND UNSTABLE REGIME IN WRN NEBR HAS GENERATED SHOWERS AND THUNDERSTORMS SOME OF WHICH INDICATE ROTATION ON RADAR. ENTIRE FORECAST AREA WILL REMAIN IN DEEP SHEARED ENVIRONMENT FAVORABLE FOR LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THE STRONGEST STORMS WILL BE CAPABLE OF VERY LARGE HAIL TO BASEBALL SIZE OR POSSIBLE EVEN LARGER. LINE OF STORMS ALONG ADVANCING COLD FRONT SHOULD CONGEAL INTO A LINEAR LINE OF STORMS AFTER 7 PM CDT WITH LARGE HAIL AND DAMAGING WINDS. THE LINE OF STORMS SHOULD EXIT FAR EASTERN AREAS BY AROUND MIDNIGHT CDT. TUESDAY AND TUESDAY NIGHT... TUESDAY LOOKS TO BE DRY AS A WEAK DISTURBANCE IS SWRLY FLOW ALOFT ADVANCED INTO THE NERN NM/TX PNHDL REGION BY 00Z WED. WINDS TUESDAY TO BE LIGHT NORTHWEST IN THE MORNING...BECMG SOUTHEAST BY LATER AFTN. ABOVE MENTIONED DISTURBANCE WILL MOVE ACROSS OVERNIGHT WITH SHOWERS AND TSTMS PSBL SOUTH OF HWY 2. WEDNESDAY AND WEDNESDAY NIGHT...ACTIVITY WILL PERSIST WEDNESDAY THEN DIMINISH WEDNESDAY NIGHT. LOW CHC POPS WED LOOK ON TRACK FROM FAVORABLE RIGHT ENTRANCE REGION OF UPPER JET AND WEAK DISTURBANCE PASSAGE. THURSDAY AND BEYOND...A DRIER PATTERN DEVELOPING AS A DEEP CLOSED LOW DIGS INTO THE PAC NW AND THE UPPER RIDGE BUILDS OVER THE PLAINS. PRECIP CHANCES ARE LOW WITH ONLY ISOLATED TSTMS POSSIBLE AS DUE TO BUILDING HEIGHTS THROUGH FRIDAY. UPPER TROUGH LIFTING THROUGH THE CNTRL.NRN ROCKIES INTO THE NRN PLAINS SATURDAY AND SATURDAY NIGHT WILL DRIVE A COLD FRONT ACROSS SATURDAY NIGHT. THIS COULD EVENTUALLY BECOME FAVORABLE FOR SEVER WEATHER AND WILL BECOME MORE CLEARLY DEFINED BY MID TO LATE WEEK. TEMPS BEHIND FRONT COOLER IN THE MID 70S SUNDAY AND MONDAY. && .AVIATION WEATHER... SEVERE WEATHER OUTBREAK AND ASSOCIATED IFR FLIGHT CONDITIONS SHOULD BE CLEAR OF THE FORECAST AREA BY AROUND 03Z...06Z AT THE VERY LATEST. VFR CONDITIONS SHOULD QUICKLY DEVELOP FROM WEST TO EAST THIS EVENING AS A DRYLINE SWEEPS NORTH AND EAST THROUGH THE FCST AREA. && .LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING TIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ004>009-022>025-035>037-056>059 -069-070-094. WIND ADVISORY TIL 10 PM CDT THIS EVENING FOR NEZ010-026>029-038-071. && SHORT TERM/EXTENDED...ROBERG AVIATION...COLE
Hazardous weather outlook, May 24, 11:06 AM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1106 AM CDT MON MAY 24 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-251615- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1106 AM CDT MON MAY 24 2010 /1006 AM MDT MON MAY 24 2010/ ...A HIGH WIND WARNING IS IN EFFECT FOR WESTERN AND PARTS OF NORTH CENTRAL NEBRASKA TODAY...A WIND ADVISORY IS IN EFFECT ELSEWHERE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A POWERFUL LOW PRESSURE SYSTEM MOVES ACROSS THE HIGH PLAINS. THE STORMS WILL DEVELOP OVER THE EASTERN NEBRASKA PANHANDLE BY EARLY TO MID AFTERNOON...AND FORM INTO A LINE BY THE TIME THEY REACH HIGHWAY 83 BY LATE AFTERNOON AND EARLY EVENING. THE STORMS WILL THEN MOVE ACROSS THE REST OF NORTH CENTRAL NEBRASKA AHEAD OF A COLD FRONT DURING THE EVENING. THE MAIN SEVERE WEATHER THREAT WITH THE STORMS WILL BE VERY LARGE HAIL 2 INCHES OR LARGER...ISOLATED TORNADOES AND DAMAGING WINDS. THE RISK OF ISOLATED TORNADOES WILL INCREASE WEST OF HIGHWAY 83 AND NORTH OF INTERSTATE 80. STRONG SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS OVER 50 MPH WILL ALSO OCCUR TODAY ALONG AND WEST OF A SPENCER TO HAYES CENTER LINE... WHERE A HIGH WIND WARNING IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A WIND ADVISORY IS IN EFFECT FOR THE REST OF NORTH CENTRAL NEBRASKA UNTIL 10 PM CDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...BUT SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
In the hours before
Local storm report, May 24, 6:48 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL NORTH PLATTE 41.13N 100.77W
05/24/2010 E1.25 INCH LINCOLN NE NWS EMPLOYEE
HAIL TO THE SIZE OF HALF DOLLARS IN THE CITY OF NORTH
PLATTE
&&
BHIRSCHLocal storm report, May 24, 6:50 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL NORTH PLATTE 41.13N 100.77W
05/24/2010 M1.75 INCH LINCOLN NE NWS EMPLOYEE
GOLF BALL SIZE HAIL IN NORTH PLATTE COLLECTED BY NATIONAL
WEATHER SERVICE EMPLOYEE.
&&
SJACOBSLocal storm report, May 24, 6:53 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL NORTH PLATTE 41.13N 100.77W
05/24/2010 M1.25 INCH LINCOLN NE TRAINED SPOTTER
HALF DOLLAR SIZE HAIL REPORTED IN NORTH PLATTE.
&&
SJACOBSLocal storm report, May 24, 6:54 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
654 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND GST VALENTINE 42.87N 100.55W
05/24/2010 M69 MPH CHERRY NE ASOS
&&
CDCLocal storm report, May 24, 7:00 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM NON-TSTM WND GST BROKEN BOW 41.41N 99.64W
05/24/2010 M58 MPH CUSTER NE ASOS
&&
CDCLocal storm report, May 24, 7:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 15 NNE NORTH PLATTE 41.33N 100.66W
05/24/2010 E1.00 INCH LINCOLN NE PUBLIC
&&
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:02 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 28 min |
| May 24, 7:04 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 26 min |
| May 24, 7:07 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Frontier, Lincoln, Logan | 53 min |
| May 24, 7:20 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Thomas | 55 min |
| May 24, 7:55 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.